MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201090
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that the balloon was leaking due to a hole in the balloon material.The procedure was completed with another occluder balloon catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 1504 captures the reportable issue of balloon hole.A visual examination of the returned complaint device found that the balloon was noted to be burst.No damages were found on the catheter of the device.Functional analysis could not be performed due to the condition of the returned device.This failure is likely due to factors or conditions related to procedure such as handling of the device, the technique used by the physician during the procedure, the amount of strength applied by the physician during the movement of the balloon, and/or the interaction between the scope and the balloon could have caused the reported event, leading the balloon to burst.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: block h6: problem code 1504 captures the reportable issue of balloon hole.Block h10: a visual examination of the returned complaint device found that the balloon was noted to be burst.No damages were found on the catheter of the device.Functional analysis could not be performed due to the condition of the returned device.This failure is likely due to factors or conditions related to procedure such as handling of the device, the technique used by the physician during the procedure, the amount of strength applied by the physician during the movement of the balloon, and/or the interaction between the scope and the balloon could have caused the reported event, leading the balloon to burst.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9779312
Report Number3005099803-2020-00700
Device Sequence Number2787503
Product Code EYB
UDI-Device Identifier08714729192008
UDI-Public08714729192008
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberM0062201090
Device Catalogue Number220-109
Device Lot Number0023644573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/21/2020
09/01/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date05/05/2020
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1